MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 3.5 ACCOLADE (127 DEG) SIZE 3.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 3.5 ACCOLADE (127 DEG) SIZE 3.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6021-3535
Medical Device Problem Codes Degraded (1153); Material Erosion (1214); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Joint Dislocation (2374); Ambulation or Postural Difficulties (2544)
Date of Event 10/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The following information was provided: a patient who underwent tha (accolade tmzf) on (b)(6) 2012.The neck trunnion of the accolade tmzf wore out, causing the head to dislocate from the stem within the hip joint, necessitating revision arthroplasty on (b)(6) 2025.During the revision surgery, the surgeon observed metallosis of the surrounding tissues associated with stem wear.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
An event regarding disassociation involving an accolade stem was reported.The event was confirmed via evaluation of the returned device and clinician review of the provided medical records.Method & results: product evaluation and results: visual inspection: visual inspection of the returned devices indicated that damage consistent with the loss of taper lock was observed on the head and stem.The stem trunnion is severely worn.Clinician review: a review of the provided medical information by a clinical consultant indicated: "confirmation of event: i can confirm that the patient underwent a primary right total hip arthroplasty because i was able to see an x-ray with the implant in place.I can also confirm that the patient developed a head neck disassociation on the right side and revision of that implant, also because i was able to see x-rays with the implants in place.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of head neck disassociation with subsequent metallosis is multi factorial including surgical technique, especially in the way that the femoral head and trunnion are prepared prior to and during insertion, patient factors including activity level, lifestyle and bmi and implant factors.Implant positioning can also play a role, especially since this patient has a notch in the trunnion." product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation of the head from the stem.Visual inspection of the returned devices indicated that damage consistent with the loss of taper lock was observed on the head and stem.The stem trunnion is severely worn.A review of the provided medical information by a clinical consultant indicated: "confirmation of event: i can confirm that the patient underwent a primary right total hip arthroplasty because i was able to see an x-ray with the implant in place.I can also confirm that the patient developed a head neck disassociation on the right side and revision of that implant, also because i was able to see x-rays with the implants in place.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of head neck disassociation with subsequent metallosis is multi factorial including surgical technique, especially in the way that the femoral head and trunnion are prepared prior to and during insertion, patient factors including activity level, lifestyle and bmi and implant factors.Implant positioning can also play a role, especially since this patient has a notch in the trunnion." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE (127 DEG) SIZE 3.5 ACCOLADE (127 DEG) SIZE 3.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23533806
Report Number0002249697-2025-01316
Device Sequence Number9021446
Product Code JDI
UDI-Device Identifier04546540510754
UDI-Public04546540510754
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K233498
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Catalogue Number6021-3535
Device Lot Number39983101
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer02/24/2026
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age78 YR
Patient SexMale
Patient Weight73 KG